How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Pauline Your Own Question
Pauline, Doctor (MD)
Category: Health
Satisfied Customers: 8631
Experience:  Medical Doctor & Registered Pharmacist. Worked as Community pharmacist for 17 years.
Type Your Health Question Here...
Pauline is online now
A new question is answered every 9 seconds

taking the birth control pill since January

Customer Question

I have been taking the birth control pill since January. I take it everyday at the same time. This week, I have been gaging on my toothbrush. Does this affect whether or not the pill has digested in my body? As long as I do not throw up would the pill still be in my system? The reason why I am concerned, is today I am experiencing a slight pain that comes and goes every few seconds in my pelvic area. If I could rate the pain on a scale, I would rate
it a one. It kind of feels like the same cramping u get whenever u first start out on the pill. Could I be ovulating? Or do u think that my birth control pills this week have digested even though I sometimes gag on my toothbrush. I don't know if this could be a pain caused by something else. I am supposed to start my placebos tomorrow and usually get my period on Thursdays. Is it okay for me to have sex with a condom and spermicide. My main question is whether or not u think this slight pain is due to ovulation because I am worried since I have gagged on my toothbrush of whether or not my pills digested as normal.
Submitted: 8 years ago.
Category: Health
Expert:  Pauline replied 8 years ago.

Unless the pill was physically vomited or coughed out before being absorbed, then this gagging that you mention should have no impact on the effectiveness of the pill.

You mention that the pain is very slight. Pain in the pelvis can be due to problem with ovaries, tubes or uterus however it can also be related to the bladder/urinary tract or even the bowels.

If you are worried then by all means use a condom for peace of mind. Spermicide may irrigate the vaginal cavity leading to increased risk of infections so there is no need to use additional spermicide if you have good technique with the condom.

In order to determine what is causing the pain then you may need to see a doctor for full investigation and examination. However pain at scale 1 out of 10 is very mild and at the moment you can try some tylenol or ibuprofen to see if that helps.

Any fever, projectile vomiting or pain over 7/10 then go to ER in that event.